Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Shreveport, LA

April 24, 2015Bossier Parish, Claiborne Parish, Webster Parish, Louisiana; 5 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 10:17 PM CDT for Bossier Parish, Claiborne Parish, Webster Parish, Louisiana; 5 counties in Arkansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 10:17 PM CDT (03:17 UTC)
Expired
Apr 24, 2015, 11:00 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR, Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 24, 10:30 PM CDTTSTM WND DMGMagnolia, ARTREES DOWN ON SAU CAMPUS
Apr 24, 10:30 PM CDTTSTM WND DMGShongaloo, LAPOWER LINES DOWN...NICKEL SIZE HAIL COVERING THE GROUND
Apr 24, 10:30 PM CDTTSTM WND GST 60Shongaloo, LAPOWER LINES DOWN
Apr 24, 10:30 PM CDTHAIL 0.88Shongaloo, LAPOWER LINES DOWN
Apr 24, 10:40 PM CDTTORNADO7 Ese Haynesville, LAAN EF1 TORNADO BEGAN 7 ESE OF HAYNESVILLE AND ENDED 9 WSW OF JUNCTION CITY. DAMAGE CONSISTED MAINALLY OF UPROOTED AND SNAPPED TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 9:59 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 3.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.5
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS54 KSHV 250317
SVRSHV
ARC027-057-073-099-139-LAC015-027-119-250400-
/O.NEW.KSHV.SV.W.0086.150425T0317Z-150425T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  SOUTHERN NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
  EASTERN LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
  COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
  CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA...
  NORTHEASTERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1100 PM CDT

* AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WELCOME...
  OR NEAR SPRINGHILL...MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MINDEN...MAGNOLIA...SPRINGHILL...HOMER...STAMPS...WALDO...MCNEIL...
  HAYNESVILLE...CULLEN...COTTON VALLEY...SAREPTA...TAYLOR...
  EMERSON...BUCKNER...SHONGALOO...MACEDONIA...ATLANTA...SMITHLAND...
  VILLAGE AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR SOUTHWESTERN
ARKANSAS AND NORTHWESTERN LOUISIANA.

LAT...LON 3259 9292 3265 9361 3307 9351 3350 9352
      3350 9311 3338 9312 3337 9287 3329 9283
      3305 9282
TIME...MOT...LOC 0316Z 266DEG 51KT 3305 9346 

HAIL...1.00IN
WIND...70MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:15 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 24, 10:15 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT FRI APR 24 2015

.UPDATE...
TORNADO WATCH 105 NOW IN EFFECT THROUGH 4 AM. CONVECTION STILL
FIRING ALONG A FRONTAL BOUNDARY ALONG AND NORTH OF INTERSTATE 20.
WITH DEWPOINTS IN THE 70S SOUTH OF THE FRONT...PLENTY OF MOISTURE
TO SUPPORT DISCREET STORMS WITH BOWING FEATURES ALONG THE FRONT.
UPDATE ALREADY OUT. /05/

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  89  64  89 /  60  20   0  10
MLU  70  87  66  87 /  60  30  10  10
DEQ  59  86  51  85 /  80  10   0  10
TXK  65  87  60  85 /  80  10   0  10
ELD  68  85  60  84 /  60  20   0  10
TYR  66  89  63  88 /  60  10   0  10
GGG  65  88  63  88 /  60  10   0  10
LFK  70  89  65  89 /  60  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT FRI APR 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1047 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON
INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL
DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD
MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL
BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND
GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF
SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME
DISCRETE.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO
THREE INCHES ACROSS THE REGION THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL
INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG
UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN
PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY
STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST
LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS
COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON AND OVERNIGHT.

13

In the hours before

Local storm report, Apr 24, 9:13 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND GST     UNION GROVE             32.58N  94.91W
04/24/2015  E60 MPH          UPSHUR             TX   TRAINED SPOTTER

&&

EVENT NUMBER SHV1500354

MMAYEAUX
Local storm report, Apr 24, 9:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     WHITE OAK               32.53N  94.86W
04/24/2015                   GREGG              TX   EMERGENCY MNGR

            TREES DOWN IN WHITE OAK

&&

EVENT NUMBER SHV1500355

21
Local storm report, Apr 24, 9:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT FRI APR 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     HUGHES SPRINGS          33.00N 94.64W
04/24/2015                   CASS               TX   PUBLIC

            FORTY FOOT CREPE MYRTLE LOST THE TOP HALF OF
            THE TREE.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 24, 9:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TSTM WND DMG     JEFFERSON               32.76N  94.35W
04/24/2015                   MARION             TX   911 CALL CENTER

            TREE ON HOUSE IN TOWN

&&

EVENT NUMBER SHV1500357

10
Local storm report, Apr 24, 10:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     4 E HOSSTON             32.88N  93.81W
04/24/2015                   BOSSIER            LA   AMATEUR RADIO

            POWER LINES DOWN

&&

EVENT NUMBER SHV1500358

10
Local storm report, Apr 24, 10:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HAIL             1 E BRADLEY             33.10N  93.64W
04/24/2015  E1.00 INCH       LAFAYETTE          AR   FIRE DEPT/RESCUE

&&

EVENT NUMBER SHV1500359

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:07 PM CDTSevere Thunderstorm WarningSHVCaddo38 min
Apr 24, 9:44 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo46 min
Apr 24, 9:57 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto48 min
Apr 24, 10:32 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more43 min
Apr 24, 10:45 PM CDTTornado WarningSHVClaiborne, Union30 min
Apr 24, 10:52 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union53 min
Apr 24, 11:02 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto58 min
Apr 24, 11:26 PM CDTSpecial Weather StatementSHVJackson, Natchitoches, Ouachita, Red River, Sabine, Winn64 min
Apr 24, 11:47 PM CDTSevere Thunderstorm WarningSHVOuachita, Union28 min
Apr 25, 1:13 AM CDTSpecial Weather StatementSHVOuachita17 min
Apr 25, 4:31 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more11 hr
Apr 25, 8:54 AM CDTSpecial Weather StatementSHVGrant51 min
Apr 24, 7:39 PM CDTSpecial Weather StatementSHVHempstead, Lafayette, Miller, Nevada51 min
Apr 24, 7:55 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Little River, Miller, Nevada50 min
Apr 24, 8:43 PM CDTSevere Thunderstorm WarningSHVNevada38 min
Apr 24, 9:20 PM CDTFlash Flood WarningSHVColumbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.